MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PARTIAL TIBIAL CEMENTED SIZE D LEFT MEDIAL; PROTHESIS, KNEE

ZIMMER BIOMET, INC. PARTIAL TIBIAL CEMENTED SIZE D LEFT MEDIAL; PROTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 07/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 42558000301 - femoral component - 63607288; 42518200408 - articular surface - 63424640.The customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2021-00027, 0001822565-2021-00328.
 
Event or Problem Description
It was reported that patient underwent left unilateral knee arthroplasty.At the one & two year visits, the patient reports moderate pain, noise, and feeling of instability.The patient was diagnosed with pes anserine bursitis without reported treatment or intervention and a neuroma for which the patient received oral medication for nerve pain.At the two year visit, the patient reported persistent pain with no clinical indication of device complications.The patient was instructed to return in 5 years.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.The dhr was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review found at 1 year follow up patient had pain with normal alignment and stability.X-rays have no significant radiographic findings.Pain with activities and clicking.Treated with ibuprofen.Continues to have swelling.At 1.5 year check in symptoms have improved but continues to have pain with activity, swelling, and instability, feels as though knee buckles.Diagnosed with neuroma, prescribed gabapentin for nerve pain.Patient has a history of fibromyalgia and chronic pain.At 2 year follow up continues to have pain, small effusion and satisfactory rom.Xrays reveal good prosthesis alignment, satisfactory hardware placement, no evidence of prosthesis loosening.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PARTIAL TIBIAL CEMENTED SIZE D LEFT MEDIAL
Common Device Name
PROTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11285679
Report Number0001822565-2021-00329
Device Sequence Number11633434
Product Code HSX
UDI-Device Identifier00880304812666
UDI-Public(01)00880304812666(17)270131(10)63441156
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K161592
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42538000401
Device Lot Number63441156
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight88